Alert archive / Florida / Wind Advisories in 2024
Wind Advisory 1, NWS Mobile, AL
NWS Mobile, AL issued this wind advisory at Jan 5, 2024, 3:55 AM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama. It took effect at Jan 5, 2024, 2:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2024, 3:55 AM CST (09:55 UTC)
- In effect from
- Jan 5, 2024, 2:00 PM CST
- Expired
- Jan 6, 2024, 12:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996 WWUS74 KMOB 050955 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 355 AM CST Fri Jan 5 2024 ALZ265-266-FLZ202-204-206-051800- /O.NEW.KMOB.WI.Y.0001.240105T2000Z-240106T0600Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 355 AM CST Fri Jan 5 2024 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...From 2 PM this afternoon to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
581 WWUS74 KMOB 052220 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 420 PM CST Fri Jan 5 2024 ALZ265-266-FLZ202-204-206-060600- /O.CON.KMOB.WI.Y.0001.000000T0000Z-240106T0600Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 420 PM CST Fri Jan 5 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Jan 4, 11:51 PM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Jan 4, 11:51 PM CST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1151 PM CST Thu Jan 4 2024
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1151 PM CST Thu Jan 4 2024
VFR conditions expected through tonight. A system approaching the
area Friday will bring increasing clouds, with MVFR level CIGs
spreading from west to east in the afternoon into early evening,
followed quickly by IFR CIGs in the evening. Widespread rain with
embedded thunderstorms will also spread quickly across the area
late Friday afternoon through the evening hours resulting in IFR
and MVFR visibility. Areas of southeasterly LLWS around 40-45
knots at 2000 feet will also be present during this time frame.
Northeasterly winds 5 to 10 knots overnight will shift easterly
and will increase to around 15 knots with gusts to near 30 knots
throughout the day Friday. /22
&&
.PREV DISCUSSION... /issued 500 PM CST Thu Jan 4 2024/
.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Friday night)
Issued at 500 PM CST Thu Jan 4 2024
Weak upper ridging over the Southeast will give way to an upper
trough moving from over the Plains and passing north of the
forecast area Friday through Friday night. This trough takes a
negative tilt as it passes, with a strong upper jet streak
bringing good upper divergence to the Southeast as it passes. A
surface low organizes over the western Gulf later tonight into
Friday morning, moving east over the northern Gulf coast through
Friday night. This low passes over our piece of the Gulf coast
late Friday into Friday night. A warm front organizes over the
Gulf ahead of the approaching low, moving north to the coast
during the day Friday. There is some concern this boundary moves
onshore, but most guidance agrees with it remaining south. More on
this and possible severe weather in the following paragraph. Rain
with this system is expected to be concentrated in the Friday
afternoon into Friday night, before moving mostly east of the
forecast area by Saturday morning, with a post system cold front
following.
On to possible and expected strong to severe weather. As mentioned
above, a warm front is expected to push to near the coast late
Friday through Friday night. Guidance is also advertising a strong
850mb jet( 45 to 55kts in most guidance) moving along the coast
in the 21z Friday to 08z time frame. South of the warm front,
guidance is advertising SBCapes rising into the 1000-1500j/kg
range, with 0- 1km helicities above 250 m^2/s^2 and Bulk shear
topping out in the 60-70kt range. All more than enough for
supercell formation and possible damaging winds and tornadoes. At
this time, current thinking is the warm front will not make it
onshore, with any surface based storms remaining over the open
Gulf. There is a small chance that the warm front may come onshore
to near I-10, in which case, our coastal counties may see the
afore mentioned surface based severe weather. If this occurs,
timing is expected to be mid evening through 09-10z at the latest.
Will continue to monitor as the system approaches. The more
progressive nature of this system moving though will help to limit
water issues along and north of the warm front. At this time,
rainfall amounts of 1"-2" are expected south of Highway 84 to an
inch or less north. With elevated thunderstorms likely north of
the warm front, local amounts can be double closer to the coast.
Strong southerly flow developing over the open Gulf ahead of the
system will bring increasing onshore swell, the Rip Risk becomes
high. An RP.S is in effect from 12z Friday through 12z Sunday. A
second storm early in the coming week will keep the Gulf stirred
up. The RP.S will likely be extended as the timing of the second
system and it effects come into better focus. Also, a High Surf
Advisory was issued this package for the 18z Friday to 18z
Saturday, with the surf on area beaches rising into the 5-8 foot
range.
With the strong southerly flow and increasing radiational cooling
cloud cover during the day Friday, tonight's low temperatures in
the upper 20s to around 30 north of Highway 84 to upper 30s to
around 40 along the coast tonight rise into the mid 40s to mid 50s
over the forecast area for Friday night. Good heating in the
morning into the early afternoon will allow temperatures to rise
into upper 50s north of Highway 84 to mid 60s over our coastal
counties. /16
SHORT TERM...
(Saturday through Sunday night)
Issued at 500 PM CST Thu Jan 4 2024
The shortwave trough and surface low pressure system will move
east of our region early Saturday morning. A much drier airmass
will move into our CWA behind this feature through the weekend.
Highs Saturday and Sunday will range in the upper 50s to lower
60s. Lows Saturday night and Sunday night will generally range in
the mid 30s to mid 40s across the region. /21
LONG TERM...
(Monday through Thursday)
Issued at 500 PM CST Thu Jan 4 2024
The next vigorous storm system is still on track to impact our
region early next week, with another round of associated multiple
weather hazards, including an increased risk of severe weather,
heavy rainfall/localized flooding, strong gradient winds,
dangerous surf/rip currents, and a possiblity of coastal flooding.
A strong upper level low pressure system is forecast to deepen
across the Desert Southwest into the Southern Plains Sunday night
into Monday. Southwesterly flow aloft will strengthen across our
forecast area well in advance of this system on Monday, with the
upper level pattern becoming quite diffluent east of the
Mississippi Valley and along the north central Gulf Coast Monday
afternoon into late Monday night. The upper level trough still
looks to take on a negative tilt as an intense upper level jet
rounds the base of the trough and lifts northward into the
Tennessee Valley region. Low level wind fields will also become
anomalously strong in advance of this system, with medium range
solutions still showing a 60-80 kt 850 mb jet strengthening over
our CWA late Monday night. A potent surface low pressure system
will meanwhile lift northeastward across the Mid-Mississippi
Valley region late Monday night/early Tuesday morning. The strong
onshore flow pattern will likely aid in bringing a pronounced warm
sector northward into our CWA late Monday night/early Tuesday
morning, with potential for MLCAPE values up to 1000-2000 J/KG
into our region along with the strong low level and deep layer
shear. The pattern remains favorable for supercell development
along the lifting warm front Monday night followed by an advancing
QLCS/linear complex of storms into Tuesday morning. We are still
concerned about a higher end severe threat developing over our
region Monday night/Tuesday morning given the very strong
kinematics combined with stronger instability with this system
with an associated threat of damaging winds and tornadoes. Models
continue to show a strong signal for high QPF amounts of 2-4
inches with this system, though locally higher totals will be
possible, bringing potential for some flooding. Strong gradient
winds are also of concern given the strong low level wind fields/
tight MSLP gradient and high wind products may eventually become
necessary over the region. Strong onshore flow will bring concerns
for coastal hazards, including high surf, deadly rip currents,
and also potential for coastal flooding given the increasing tidal
range. We will continue to monitor forecast trends closely over
the next few days. Drier weather conditions are anticipated
Wednesday into Thursday behind the departing system. /21
MARINE...
Issued at 500 PM CST Thu Jan 4 2024
Light offshore flow will transition to east to southeast by
Friday morning, then strengthen to strong as a surface low
approaches. A Small Craft Advisory for protected waters and Gale
Watch for open Gulf waters is in effect for most of Friday through
Friday night as the system passes over area waters. An update to
Gale Warning may come as soon as this evening. Winds will ease to
light to moderate Saturday as they shift to easterly by Monday.
Another system approaching in the coming week is expected to bring
Small Craft to Gale conditions back to the area Monday. Flow
remains onshore Monday into early Tuesday, then shift to westerly
Tuesday as a cold front moves east over area waters. /16
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 37 63 49 61 41 59 42 66 / 0 80 100 0 0 0 0 90
Pensacola 42 65 54 63 44 59 46 66 / 0 50 100 0 0 0 0 90
Destin 45 66 57 67 47 61 49 66 / 0 30 100 0 0 0 0 90
Evergreen 31 60 46 61 37 60 37 61 / 0 50 100 0 0 0 0 80
Waynesboro 29 58 44 58 36 58 37 62 / 0 90 100 0 0 0 0 80
Camden 30 57 45 58 37 56 35 58 / 0 50 100 0 0 0 0 70
Crestview 33 63 51 65 39 60 40 64 / 0 30 100 0 0 0 0 80
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 6 AM CST Friday through late Saturday
night for ALZ265-266.
High Surf Advisory from noon Friday to noon CST Saturday for
ALZ265-266.
FL...High Rip Current Risk from 6 AM CST Friday through late Saturday
night for FLZ202-204-206.
High Surf Advisory from noon Friday to noon CST Saturday for
FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 2 PM Friday to 7 AM CST Saturday for
GMZ630>636.
Small Craft Advisory from 9 AM to 2 PM CST Friday for GMZ650-655-
670-675.
Small Craft Advisory from 7 AM to noon CST Saturday for GMZ650-
655-670-675.
Gale Watch from Friday afternoon through Saturday morning for
GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 4:51 AM CST | Gale Warning | MOB | 23 hr |
Nearby
Wind Advisories in Florida, 2024Wind Advisories in Alabama, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.